MAUDE Adverse Event Report: C.R. Bard Inc. (Covington) -1018233 NiCore Nitinol Guidewire

C.R. Bard Inc. (Covington) -1018233 NiCore Nitinol Guidewire
Catalog Number 150NSS35
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on (b)(6) 2025, the patient underwent transurethral ureteroscopy with holmium laser lithotripsy under lumbar anesthesia for ureteral stones.Postoperatively, a hydrophilic guidewire (bard guidewire) was inserted into the left ureter to guide the ureteroscope into the left ureter.After removing the hydrophilic guidewire, holmium laser lithotripsy was performed.After lithotripsy was completed, a hydrophilic guidewire was reinserted into the left ureter.During use, it was discovered that the hydrophilic coating on the surface of the guidewire had peeled off for no apparent reason, with some of the material falling into the ureter.The guidewire was therefore removed, and the detached hydrophilic material was retrieved piece by piece using stone retrieval forceps.The scope was reinserted, the hydrophilic guidewire was left in place, and f6 double j tubing was placed along the guidewire.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Product labeling was reviewed for this investigation.Warnings: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction separation of the outer jacket of the wire requiring retrieval.Do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.Precautions: should be used only by physicians thoroughly trained in endourological guidewire techniques.Do not use dry gauze to manipulate the guidewire as this can damage the surface coating and make the wire tacky.Do not use device if package is opened or damaged.Directions for use: the physician should select the proper diameter, length, and tip type of the guidewire for the procedure being performed.1.The guidewire is packaged in a protective coil.Hydrophilic coated guidewires require activation of their coating.Prior to removing the guidewire from the protective coil, inject sterile saline through the port to activate the lubricious coating.Remove the guidewire from the protective coil and carefully inspect the guidewire for separation, bends, kinks or a damaged tip.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Corrections: b, d, f, h udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
NiCore Nitinol Guidewire
Common Device Name
Guidewire
Manufacturer (Section D)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. Bard Inc. (Covington) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
+1(770)784-6100
MDR Report Key50136360
Report Number1018233-2026-05165
Device Sequence Number10514045
Product Code EZB
UDI-Device Identifier00801741051524
UDI-Public(01)00801741051524(17)300131(10)NGKQ0638
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number150NSS35
Device Lot NumberNGKQ0638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/04/2026
Supplement Report FDA Received Date08/20/2026
08/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown